Alert archive / Oregon / Small Craft Advisories in 2016
Small Craft Advisory 71, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Jul 27, 2016, 3:20 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2016, 3:20 PM PDT (22:20 UTC)
- Expired
- Jul 28, 2016, 4:10 AM PDT
- In force
- 13 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
214 WHUS76 KMFR 272220 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 320 PM PDT WED JUL 27 2016 ...GALES TO CONTINUE THROUGH THE WEEKEND SOUTH OF CAPE BLANCO... .A STRONG AND PERSISTENT THERMAL TROUGH ALONG THE COAST AND HIGH PRESSURE OFFSHORE WILL CONTINUE STRONG NORTH WINDS AND STEEP TO VERY STEEP WIND DRIVEN SEAS INTO THE WEEKEND. GALES WILL CONTINUE SOUTH OF CAPE BLANCO BEYOND ROUGHLY 5 NM FROM SHORE WITH SMALL CRAFT ADVISORY LEVEL WINDS ELSEWHERE. SEAS WILL BUILD TO WARNING LEVELS FOR SOME AREAS NORTH OF CAPE BLANCO AT TIMES... MAINLY IN THE EVENING HOURS. WINDS WILL BE STRONGEST AND SEAS WILL BE STEEPEST DURING THE AFTERNOONS AND EVENINGS. STORM FORCE GUSTS WILL BE POSSIBLE OVER THE SOUTHERN OUTER WATERS FROM TODAY THROUGH THURSDAY. PZZ370-281130- /O.EXT.KMFR.SC.Y.0070.000000T0000Z-160731T2100Z/ /O.CAN.KMFR.SE.W.0053.160728T0000Z-160728T1200Z/ /O.CAN.KMFR.SI.Y.0003.160728T0000Z-160728T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 320 PM PDT WED JUL 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT SUNDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 25 KTS WITH OCCASIONAL GUSTS IN EXCESS OF 30 KT. WIND WAVE DOMINATED SEAS 6 TO 9 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS NEAR THE LATITUDE OF CAPE BLANCO. HAZARDOUS SEAS WARNING CONDITIONS ARE EXPECTED THIS EVENING THROUGH TONIGHT BETWEEN 20 AND 60 NAUTICAL MILES FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ356-281130- /O.EXT.KMFR.GL.W.0044.000000T0000Z-160728T1200Z/ /O.EXT.KMFR.SC.Y.0070.000000T0000Z-160731T2100Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 320 PM PDT WED JUL 27 2016 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS...BEYOND 5 NM FROM SHORE: NORTH GALES 30 TO 40 KT WITH GUSTS TO 45 KT. INSIDE 5 NM: NORTH 20 TO 30 KT WITH GUSTS TO 35 KT. * SEAS...BEYOND 5 NM FROM SHORE: VERY STEEP AND WIND DRIVEN AT 8 TO 13 FEET. INSIDE 5 NM: STEEP AND WIND DRIVEN AT 6 TO 10 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS AND BEYOND 5 NM FROM SHORE. WINDS WILL BE LIGHTER AND SEAS LESS HAZARDOUS WITHIN A MILE OR TWO OF BROOKINGS...ESPECIALLY AT NIGHT... HOWEVER CONDITIONS HAZARDOUS TO SMALL CRAFT SHOULD STILL BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ376-281130- /O.NEW.KMFR.SC.Y.0071.160727T2220Z-160731T2100Z/ /O.EXT.KMFR.GL.W.0044.000000T0000Z-160731T2100Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 320 PM PDT WED JUL 27 2016 ...GALE WARNING NOW IN EFFECT UNTIL 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT SUNDAY. * WINDS...NORTH GALES 30 TO 40 KT WITH GUSTS TO 45 KT. STORM FORCE GUSTS UP TO 50 KT POSSIBLE THIS AFTERNOON THROUGH THURSDAY EVENING. * SEAS...VERY STEEP AND WIND DRIVEN AT 10 TO 16 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS. * AREAS AFFECTED...ALL AREAS WILL SEE GALE FORCE WINDS WITH STRONGEST WINDS AND HIGHEST SEAS FROM GOLD BEACH SOUTHWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-281130- /O.EXT.KMFR.SC.Y.0070.000000T0000Z-160731T2100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 320 PM PDT WED JUL 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT SUNDAY... * WINDS...NORTH WINDS INCREASING TO 20 TO 30 KT WITH GUSTS 25 TO 35 KT IN THE AFTERNOON AND EVENING...STRONGEST NEAR CAPE BLANCO. * SEAS...STEEP AND WIND DRIVEN AT 6 TO 9 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS NEAR CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
024 WHUS76 KMFR 280337 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 837 PM PDT WED JUL 27 2016 ...GALES TO CONTINUE THROUGH THE WEEKEND SOUTH OF CAPE BLANCO... .A STRONG AND PERSISTENT THERMAL TROUGH ALONG THE COAST AND HIGH PRESSURE OFFSHORE WILL CONTINUE STRONG NORTH WINDS AND STEEP TO VERY STEEP WIND DRIVEN SEAS INTO THE WEEKEND. GALES WILL CONTINUE SOUTH OF CAPE BLANCO BEYOND ROUGHLY 5 NM FROM SHORE WITH SMALL CRAFT ADVISORY LEVEL WINDS ELSEWHERE. SEAS WILL BUILD TO WARNING LEVELS FOR SOME AREAS NORTH OF CAPE BLANCO AT TIMES... MAINLY IN THE EVENING HOURS. WINDS WILL BE STRONGEST AND SEAS WILL BE STEEPEST DURING THE AFTERNOONS AND EVENINGS. STORM FORCE GUSTS WILL BE POSSIBLE OVER THE SOUTHERN OUTER WATERS THROUGH THURSDAY. PZZ376-281645- /O.EXT.KMFR.GL.W.0044.000000T0000Z-160801T0600Z/ /O.EXT.KMFR.SC.Y.0071.000000T0000Z-160801T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 837 PM PDT WED JUL 27 2016 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT SUNDAY... * WINDS...NORTH GALES 30 TO 40 KT WITH GUSTS TO 45 KT...EXCEPT STORM FORCE GUSTS UP TO 50 KT POSSIBLE THROUGH THURSDAY EVENING. * SEAS...VERY STEEP AND WIND DRIVEN AT 10 TO 16 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS. * AREAS AFFECTED...ALL AREAS WILL SEE GALE FORCE WINDS WITH STRONGEST WINDS AND HIGHEST SEAS FROM GOLD BEACH SOUTHWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ356-281645- /O.EXT.KMFR.SC.Y.0070.000000T0000Z-160801T0600Z/ /O.CON.KMFR.GL.W.0044.000000T0000Z-160728T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 837 PM PDT WED JUL 27 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT SUNDAY... * WINDS...BEYOND 5 NM FROM SHORE: NORTH GALES 30 TO 40 KT WITH GUSTS TO 45 KT. INSIDE 5 NM: NORTH 20 TO 30 KT WITH GUSTS TO 35 KT. * SEAS...BEYOND 5 NM FROM SHORE: VERY STEEP AND WIND DRIVEN AT 8 TO 13 FEET. INSIDE 5 NM: STEEP AND WIND DRIVEN AT 6 TO 10 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS AND BEYOND 5 NM FROM SHORE. WINDS WILL BE LIGHTER AND SEAS LESS HAZARDOUS WITHIN A MILE OR TWO OF BROOKINGS...ESPECIALLY AT NIGHT. HOWEVER... CONDITIONS HAZARDOUS TO SMALL CRAFT SHOULD STILL BE EXPECTED THROUGH SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-370-281645- /O.EXT.KMFR.SC.Y.0070.000000T0000Z-160801T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 837 PM PDT WED JUL 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT SUNDAY... * WINDS AND SEAS...NORTH WINDS 20 TO 25 KTS WITH OCCASIONAL GUSTS IN EXCESS OF 30 KT. WIND WAVE DOMINATED SEAS 6 TO 9 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS NEAR THE LATITUDE OF CAPE BLANCO THROUGH SUNDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
182 WHUS76 KMFR 281110 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 410 AM PDT THU JUL 28 2016 ...GALES TO CONTINUE THROUGH THE WEEKEND SOUTH OF CAPE BLANCO... .HIGH PRESSURE OFFSHORE AND A STRONG AND PERSISTENT THERMAL TROUGH ALONG THE COAST WILL CONTINUE MODERATE TO STRONG NORTH WINDS AND STEEP TO VERY STEEP WIND DRIVEN SEAS INTO THE WEEKEND. WARNING LEVEL CONDITIONS ARE EXPECTED THROUGH FRIDAY EVENING SOUTH OF CAPE BLANCO BEYOND ROUGHLY 5 NM OF THE COAST AND NORTH OF CAPE BLANCO BEYOND 10 NAUTICAL MILES OF THE COAST. SMALL CRAFT ADVISORY LEVEL CONDITIONS ARE EXPECTED ELSEWHERE. WINDS WILL BE STRONGEST AND SEAS WILL BE STEEPEST DURING THE AFTERNOONS AND EVENINGS. STORM FORCE GUSTS WILL BE POSSIBLE OVER THE SOUTHERN OUTER WATERS THROUGH SATURDAY EVENING. PZZ356-290000- /O.CAN.KMFR.GL.W.0044.000000T0000Z-160728T1200Z/ /O.NEW.KMFR.SI.Y.0004.160728T1110Z-160801T0600Z/ /O.NEW.KMFR.SE.W.0054.160728T1110Z-160801T0600Z/ /O.CON.KMFR.SC.Y.0070.000000T0000Z-160801T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 410 AM PDT THU JUL 28 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 11 PM PDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT SUNDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 11 PM PDT SUNDAY. * WINDS...BEYOND 5 NM FROM SHORE: NORTH 20 TO 30 KT WITH GUSTS 30 TO AS HIGH AS 40 KT. INSIDE 5 NM: NORTH 15 TO 25 KT WITH GUSTS 25 TO AS HIGH AS 35 KT. * SEAS...BEYOND 5 NM FROM SHORE: VERY STEEP AND WIND DRIVEN AT 8 TO 12 FEET. INSIDE 5 NM: STEEP AND WIND DRIVEN AT 7 TO 9 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS AND BEYOND 5 NM FROM SHORE. WINDS WILL BE LIGHTER AND SEAS LESS HAZARDOUS WITHIN A MILE OR TWO OF BROOKINGS...ESPECIALLY AT NIGHT. HOWEVER... CONDITIONS HAZARDOUS TO SMALL CRAFT SHOULD STILL BE EXPECTED THROUGH SUNDAY EVENING. WINDS MAY STRENGTHEN SATURDAY AFTERNOON AND EVENING BRINGING GALE FORCE WINDS AND VERY STEEP SEAS CLOSER TO THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-290000- /O.UPG.KMFR.SC.Y.0071.000000T0000Z-160801T0600Z/ /O.NEW.KMFR.SE.W.0054.160728T1110Z-160801T0600Z/ /O.NEW.KMFR.SI.Y.0004.160728T1110Z-160801T0600Z/ /O.CON.KMFR.GL.W.0044.000000T0000Z-160801T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 410 AM PDT THU JUL 28 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT SUNDAY. * WINDS...NORTH GALES 30 TO 40 KT WITH GUSTS 40 KT TO AS HIGH AS 50 KT. THE STRONGEST WINDS ARE NOW EXPECTED TO OCCUR SATURDAY AFTERNOON AND EVENING. * SEAS...VERY STEEP AND WIND DRIVEN AT 10 TO 16 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS. * AREAS AFFECTED...ALL AREAS WILL EXPERIENCE HAZARDOUS SEAS WARNING CONDITIONS. GALE FORCE WINDS ARE EXPECTED FROM THE LATITUDE OF PORT ORFORD SOUTHWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ370-290000- /O.NEW.KMFR.SE.W.0054.160728T1110Z-160730T0600Z/ /O.NEW.KMFR.SI.Y.0004.160728T1110Z-160730T0600Z/ /O.CON.KMFR.SC.Y.0070.000000T0000Z-160801T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 410 AM PDT THU JUL 28 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 11 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 11 PM PDT FRIDAY. * WINDS...NORTH WINDS 25 TO 30 KT WITH GUSTS 30 KT TO AS HIGH AS 40 KT. * SEAS...STEEP TO VERY STEEP AND WIND DRIVEN 7 TO 12 FEET. THE HIGHEST...MOST HAZARDOUS SEAS ARE EXPECTED THIS EVENING AND FRIDAY EVENING. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS NEAR THE LATITUDE OF CAPE BLANCO THROUGH SUNDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-290000- /O.CON.KMFR.SC.Y.0070.000000T0000Z-160801T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 410 AM PDT THU JUL 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WINDS...NORTH WINDS 20 TO 25 KT WITH GUSTS 25 TO 35 KT. * SEAS...NORTH, STEEP, AND WIND DRIVEN 7 TO 9 FEET. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE AFTERNOONS AND EVENINGS NEAR THE LATITUDE OF CAPE BLANCO THROUGH SUNDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ BTL HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Jul 27, 2:53 PM PDT, 27 minutes earlier.
Area forecast discussion, Jul 27, 2:53 PM PDT, 27 minutes before
Area Forecast Discussion
National Weather Service Medford OR
253 PM PDT WED JUL 27 2016
.DISCUSSION...A broad upper ridge will remain over the region for the next few
days, driving a thermal trough along the coast and hot, dry
conditions. Temperatures will be over 10 degrees above normal in
most places through Friday. Thursday and Friday will be the warmest
days, with triple digit temperatures expected for most west side
valleys Thursday and Friday, including the Rogue, Illinois, and
Applegate Valleys, and the valleys in Siskiyou County. On the east
side... 100 degrees is possible in areas of Modoc County including
Alturas, Adin, and Day. Mid to upper 90s is expected in the valleys
of Klamath and Lake County.
Friday afternoon, models indicate some moisture advection into the
Sierras and Siskiyous. Weak instability is forecast in those areas,
and will allow for cumulus buildups and possible thunderstorms. Kept
thunderstorm potential in the forecast at slight chance, as
conditions are marginal. The main moisture source is monsoonal,
which may not be depicted well in the models, and there is no strong
trigger. Steering flow will be weak, around 5 knots, so any storms
that form will stay anchored over high terrain over the Trinity
Alps, Marble Mountains, southern Cascades, and Medicine Lake area.
Conditions will cool somewhat Friday into Saturday, as the pattern
transitions to broad troughing and stronger onshore flow, with a
cold front moving inland late Saturday. Temperatures will still be
above normal Saturday, but generally closer to 5 degrees above
normal. Winds will increase, especially over the east side. There is
a slight chance of thunderstorms over portions of southern Klamath
and Lake Counties and northeastern Siskiyou and northwestern Modoc
Saturday afternoon, as the front may provide a trigger. Again,
conditions are marginal as projected moisture is very low.
The ridge will continue to shift eastward early next week, giving
way to onshore flow at lower levels and temperatures should cool to
near normal. -MSC
&&
.AVIATION...27/18Z TAF cycle...VFR conditions will continue for the
next 24 hours. The exception will be along, at and just off the
coast. Marine stratus is expected to move back just offshore around
5 nm from shore around 0z, then along the coast (north of Cape
Blanco) between 1-3z. The marine stratus will push back into the
Coquille Valley overnight tonight into at least Mid morning
Thursday. Moderate to strong and gusty winds are expected for most
areas along the coast and offshore for most of the period, but will
decrease some during the overnight hours. -Petrucelli
&&
.MARINE...Updated 212 AM PDT Wednesday, 27 July 2016...
The forecast remains on track for strong gales in most of the
coastal waters area south of Cape Blanco through Sunday. Recent
model guidance also indicates a similar wind regime may very well
continue into next week, and through next week as well. Through
Thursday winds just above the surface increase to as much as 50 kt.
As a result, the area of gales is expected to expand and there may
be occasional storm force gusts over a small area west of Brookings
between approximately 10 and 40 NM from shore this afternoon through
Thursday evening. Sven
&&
.FIRE WEATHER...Updated 200 PM PDT Wednesday, 27 July 2016...
Dry and hot conditions will continue through Thursday. A thermal
trough along and near the coast will remain there will continue to
bring light to moderate northeast winds in the Coastal Mountains
along with moderate humidity recoveries tonight into early Thursday
morning. Winds will be generally light away from the coast, though a
bit breezy and gusty in the evenings, following typical mountain-
valley cycles.
The main challenge Friday and Saturday will be the potential for
thunderstorms or a lack thereof. The models are in general agreement
showing weak low pressure west of California on Friday. Some of the
models suggest the low will open up with weak PVA moving northeast
towards northern Cal. In contrast the EC has the low positioned
further to the southwest with little or no PVA (trigger for storm
development). In addition, there is some disagreement with the
amount of mid level moisture present and degree of instability in
northern Cal Friday afternoon and evening. For example the GFS shows
increasing mid level moisture around 500mb, but it's lacking around
700mb. The NAM shows more moisture around 700mb, but not much around
500mb. The one thing I would like to see is a stronger trigger and
at the present time, it's just not there. Gut feeling is we probably
won't get anything, but not I'm not confident enough to remove them.
Given the high fire danger in the areas that could be affected,
we'll keep the a slight chance for thunderstorms in the Trinity Alps
late Friday afternoon and evening, possibly drifting northeastward.
Keep in mind the details on this could change, so watch for updates
on this in the coming days.
On Saturday current guidance shows the focus for thunderstorms
shifting northeast into Portions of Lake, Klamath County. Even then
were still looking only at a slight chance. Like Friday, the models
are showing different solutions with the amount of mid level
moisture and areas of greatest instability.
Another concern will be the potential for a dry cold front and gusty
winds to occur both ahead of a cold front on Saturday and behind it
on Sunday. Humidities will remain low over the weekend, so the
combination of low humidity and gusty winds will lead to at least
elevated fire danger, especially for east side locations. It will
also bring a 5 to 10 degree cool down this weekend into next week
which will eventually bring humidities up a few percent, at least
west of the Cascades. -Petrucelli
&&
.Climate...Updated 650 AM PDT Wednesday, 27 July 2016...
July 2016 is currently on track to finish 0.2F below the 1981-2010
normal for the month of July for the Medford Airport. This is true
even with the hot temperatures currently in the forecast. The last
time this location experienced a below normal temperature month was
November 2015. Before that the last below normal temperature month
was January of 2014. BTL
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 2 PM PDT Sunday for
PZZ350-356-370-376.
Gale Warning until 2 PM PDT Sunday for PZZ356-376.
MSC/MAP/SBNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:17 AM PDT | Hazardous Seas Warning | MFR | 12 hr | |
| Jul 27, 3:17 AM PDT | Small Craft Advisory for Winds | MFR | 12 hr |
Nearby
Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.